Tags

Type your tag names separated by a space and hit enter

Epilepsy and pregnancy.
Epilepsia 2004; 45 Suppl 8:37-41E

Abstract

Since 1963, the association between antiepileptic drugs (AEDs) and congenital malformations in the offspring of women with epilepsy has received attention. A number of articles reported affirmative as well as some negative findings regarding an increased risk of congenital malformations. Although a consensus has not been regarding the presence of the specific malformation syndromes in relation to individual AEDs, such as fetal hydantoin syndrome, it is evident that women taking AEDs carry a two- to sevenfold higher risk of congenital malformations than do the general population. In most recent studies, special attention has been placed on polytherapy, including the specific AED, or AED combinations, and high AED serum concentrations, responsible for the higher risk of congenital malformations. Based on these cumulative results, therapy guidelines for women of childbearing age with epilepsy have been established.

Authors+Show Affiliations

Department of Pediatrics, Tokyo Women's Medical University, Shinjuku-ku, Tokyo, Japan. hoguni@ped.twmu.ac.jpNo affiliation info available

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

15610193

Citation

Oguni, Miyako, and Makiko Osawa. "Epilepsy and Pregnancy." Epilepsia, vol. 45 Suppl 8, 2004, pp. 37-41.
Oguni M, Osawa M. Epilepsy and pregnancy. Epilepsia. 2004;45 Suppl 8:37-41.
Oguni, M., & Osawa, M. (2004). Epilepsy and pregnancy. Epilepsia, 45 Suppl 8, pp. 37-41.
Oguni M, Osawa M. Epilepsy and Pregnancy. Epilepsia. 2004;45 Suppl 8:37-41. PubMed PMID: 15610193.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Epilepsy and pregnancy. AU - Oguni,Miyako, AU - Osawa,Makiko, PY - 2004/12/22/pubmed PY - 2005/2/11/medline PY - 2004/12/22/entrez SP - 37 EP - 41 JF - Epilepsia JO - Epilepsia VL - 45 Suppl 8 N2 - Since 1963, the association between antiepileptic drugs (AEDs) and congenital malformations in the offspring of women with epilepsy has received attention. A number of articles reported affirmative as well as some negative findings regarding an increased risk of congenital malformations. Although a consensus has not been regarding the presence of the specific malformation syndromes in relation to individual AEDs, such as fetal hydantoin syndrome, it is evident that women taking AEDs carry a two- to sevenfold higher risk of congenital malformations than do the general population. In most recent studies, special attention has been placed on polytherapy, including the specific AED, or AED combinations, and high AED serum concentrations, responsible for the higher risk of congenital malformations. Based on these cumulative results, therapy guidelines for women of childbearing age with epilepsy have been established. SN - 0013-9580 UR - https://www.unboundmedicine.com/medline/citation/15610193/Epilepsy_and_pregnancy_ L2 - https://onlinelibrary.wiley.com/resolve/openurl?genre=article&sid=nlm:pubmed&issn=0013-9580&date=2004&volume=45&issue=&spage=37 DB - PRIME DP - Unbound Medicine ER -